MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0381
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported glidescope bflex 5.8 single-use bronchoscope and its broken tip were returned to verathon for evaluation along with the ett and lubricant used during the procedure.A verathon technical service representative (tsr) evaluated the returned bronchoscope and confirmed the reported tip detachment.Upon visual inspection, the tsr noted that the tip was in pieces and the camera was not attached.While the exact cause of the tip detachment could not be determined, it is likely that the cause was due to inserting the glidescope bflex 5.8 single-use bronchoscope into the "kinked" covidien-shiley hi-lo oral/nasal trachel tube.Review of complaint history for the reported lot number "ft230400" does not identify any previous complaints reported to verathon.Review of the system risk assessment confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized by verathon.Trending analysis for the glidescope bflex 5.8 single-use bronchoscopes does not identify any trends exceeding acceptable limits.Upon completion of the evaluation, the reported glidescope bflex 5.8 single-use bronchoscope was scrapped as it is a single use device and there being no repairs available for this device.Corrective action is not required at this time.Verathon will continue to monitor for trends.
 
Event or Problem Description
A customer reported that during a tracheostomy with bronchoscopy procedure, using a glidescope bflex 5.8 single-use bronchoscope, a piece of the bronchoscope camera/tip broke off into the patient's right bronchus.The bronchoscope tip broke when being retracted after multiple attempts from a size 8.0 mm covidien shiley hi-lo oral/nasal tracheal tube.The physician noted that there was a "kink" with the ett at the beginning of the case.It was reported that medline lubricating jelly was used with the bronchoscope and liberally applied consistent with other bronchoscopy procedures.The bronchoscope tip was successfully retrieved from the patient which increased the procedure time by 20-30 minutes.No harm to the patient was reported.

Brand Name
GLIDESCOPE BFLEX 5.8 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key17343380
Report Number9615393-2023-00124
Device Sequence Number6524495
Product Code EOQ
UDI-Device Identifier10879123006407
UDI-Public011087912300640710FT23040017240127
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K191948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2024
Device Model Number0570-0381
Device Catalogue Number0570-0397
Device Lot NumberFT230400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Initial Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown